MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003C1715ST0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the left middle carotid artery (mca) procedure, the operator delivered a subject microcatheter to the designated position and then delivered a stent through the subject microcatheter.When the stent was approximately 5cm from the tip of the subject microcatheter, the operator noticed that the marker at the stent's distal end had opened.Subsequently, the microcatheter and stent were withdrawn together.Upon withdrawal, it was found that the subject microcatheter had broken approximately 5cm from its tip, which was the location where the stent's distal end had opened.After observing that the patient's blood flow was maintained, the physician concluded the surgery.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the distal 3cm section of the catheter was noted to be broken/fractured.There was also some kinking noted to the distal section.There was stretching noted to the proximal side of the fracture.During functional test the catheter was unable to be flushed.A patency mandrel was unable to be advanced beyond 15cm from the proximal end.The device was soaked and cut at 20 cm, a patency mandrel advanced again dried blood exited the catheter shaft as per photo 6.Blood was flushed from the catheter as per photo 7.A patency mandrel was advanced again and as unable to advance beyond the stretched/deformed section of the catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis of the returned product.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and no damage was noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.Also, continuous flush was set up and maintained throughout the clinical procedure.It was reported that when the stent was approximately 5cm from the tip of the subject microcatheter, the physician noticed that the marker at the stent's distal end had opened.Subsequently, the microcatheter and stent were withdrawn together.Upon withdrawal, it was found that the microcatheter had broken approximately 5cm from its tip, which was the location where the stent's distal end had opened.During analysis, the distal 3cm section of the catheter was noted to be broken/fractured.There was also some kinking noted to the distal section.There was stretching noted to the proximal side of the fracture.The catheter was unable to be flushed.A patency mandrel was unable to be advanced beyond 15cm from the proximal end.The device was soaked and cut at 20 cm, a patency mandrel advanced again dried blood exited the catheter shaft.Blood was flushed from the catheter.A patency mandrel was advanced again and as unable to advance beyond the stretched/deformed section of the catheter.Based on a review of all available information and the analysis of the returned device it is probable that there was an issue with flush during the procedure due to the volume of procedural fluid in the catheter shaft causing the difficulties delivering the stent.The microcatheter shaft may have been damaged when the resistance was encountered.An assignable cause of procedural factors will be assigned to the as reported and as analysed event: 'catheter shaft broken/fractured during use' as well as the as analysed events: 'catheter tip kinked/bent', ¿catheter shaft stretched', 'catheter shaft friction', 'device difficult to flush', 'catheter shaft blocked/occluded' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-17 FLEX STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21850595
Report Number3008881809-2025-00212
Device Sequence Number7963494
Product Code DQY
UDI-Device Identifier07613252714903
UDI-Public(01)07613252714903(17)260625(10)25015673
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Catalogue NumberM003C1715ST0
Device Lot Number25015673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER).
Patient SexUnknown
Patient RaceAsian